Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 321, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Sep 8, 2012, 2:16 PM EDT for 7 counties in Virginia; Hardy County, West Virginia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2012, 2:16 PM EDT (18:16 UTC)
- Expired
- Sep 8, 2012, 3:02 PM EDT
- In force
- 46 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties City of Winchester, VA, Clarke County, VA, Frederick County, VA, Page County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Hardy County, WV
The radar
The Sterling radar (KLWX), 83 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 2:45 PM EDT | TSTM WND DMG | 2 Wnw Buckton, VA | SEVERAL TREES DOWN ALONG RT 55. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 12:15 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
336
WUUS51 KLWX 081816
SVRLWX
VAC043-069-139-165-171-187-840-WVC031-081930-
/O.NEW.KLWX.SV.W.0321.120908T1816Z-120908T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
216 PM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ROCKINGHAM COUNTY IN WESTERN VIRGINIA...
SHENANDOAH COUNTY IN NORTHWEST VIRGINIA...
WARREN COUNTY IN NORTHWEST VIRGINIA...
CITY OF WINCHESTER IN NORTHWEST VIRGINIA...
SOUTHERN FREDERICK COUNTY IN NORTHWEST VIRGINIA...
CLARKE COUNTY IN NORTHWEST VIRGINIA...
NORTHERN PAGE COUNTY IN NORTHWEST VIRGINIA...
SOUTHEASTERN HARDY COUNTY IN EASTERN WEST VIRGINIA...
* UNTIL 330 PM EDT
* AT 211 PM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM WINCHESTER TO 8 MILES NORTHWEST OF BROADWAY...AND
WERE MOVING NORTHEAST AT 35 MPH. THIS LINE OF STORMS IS CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
* LOCATIONS IMPACTED INCLUDE...
TIMBERVILLE...
STEPHENS CITY...
GREENWOOD...
STRASBURG...
MOUNT JACKSON...
LURAY...
BERRYVILLE...
FRONT ROYAL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH THIS LINE OF STORMS IS NOT PRODUCING MUCH LIGHTNING...IT IS
STILL DANGEROUS. PREPARE IMMEDIATELY FOR DAMAGING WIND GUSTS. MOVE
INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3926 7807 3913 7785 3882 7821 3854 7863
3856 7915 3880 7901 3898 7882 3918 7825
TIME...MOT...LOC 1816Z 244DEG 29KT 3919 7812 3868 7888
$$
GMS3 follow-up statements
223
WWUS51 KLWX 081830 RRA
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
230 PM EDT SAT SEP 8 2012
WVC031-081840-
/O.CAN.KLWX.SV.W.0321.000000T0000Z-120908T1930Z/
HARDY WV-
230 PM EDT SAT SEP 8 2012
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR HARDY COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3882 7821 3854 7863 3869 7897 3918 7825
3926 7807 3913 7785
TIME...MOT...LOC 1830Z 244DEG 29KT 3924 7799 3873 7875
$$
VAC043-069-139-165-171-187-840-081930-
/O.CON.KLWX.SV.W.0321.000000T0000Z-120908T1930Z/
ROCKINGHAM VA-SHENANDOAH VA-WARREN VA-CITY OF WINCHESTER VA-
FREDERICK VA-CLARKE VA-PAGE VA-
230 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR THE CITY OF WINCHESTER...AND PAGE...CLARKE...FREDERICK...
WARREN...SHENANDOAH AND ROCKINGHAM COUNTIES...
AT 225 PM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF GREENWOOD TO 5 MILES NORTH OF
TIMBERVILLE...AND WERE MOVING NORTHEAST AT 35 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
70 MPH.
LOCATIONS IMPACTED INCLUDE...
NEWPORT...
SHENANDOAH CAVERNS...
QUICKSBURG...
WOODSTOCK...
MOUNT JACKSON...
EDINBURG...
LEAKSVILLE...
HAMBURG...
LURAY...
STRINGTOWN...
RELIANCE...
ARMEL...
KINGS CROSSING...
SAINT DAVIDS CHURCH...
FORT VALLEY...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
LAT...LON 3882 7821 3854 7863 3869 7897 3918 7825
3926 7807 3913 7785
TIME...MOT...LOC 1830Z 244DEG 29KT 3924 7799 3873 7875
$$
HTS319
WWUS51 KLWX 081843
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
243 PM EDT SAT SEP 8 2012
VAC165-081853-
/O.CAN.KLWX.SV.W.0321.000000T0000Z-120908T1930Z/
ROCKINGHAM VA-
243 PM EDT SAT SEP 8 2012
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR ROCKINGHAM
COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3882 7821 3857 7859 3870 7877 3911 7830
3926 7807 3913 7785
TIME...MOT...LOC 1843Z 268DEG 25KT 3918 7785 3868 7861
$$
VAC043-069-139-171-187-840-081930-
/O.CON.KLWX.SV.W.0321.000000T0000Z-120908T1930Z/
SHENANDOAH VA-WARREN VA-CITY OF WINCHESTER VA-FREDERICK VA-CLARKE VA-
PAGE VA-
243 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR THE CITY OF WINCHESTER...AND PAGE...CLARKE...FREDERICK...WARREN
AND SHENANDOAH COUNTIES...
AT 242 PM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF BLUEMONT TO 5 MILES SOUTH OF MOUNT
JACKSON...AND WERE MOVING EAST AT 30 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
70 MPH.
LOCATIONS IMPACTED INCLUDE...
ALMA...
RIVERSIDE...
KARO...
FRONT ROYAL...
LEAKSVILLE...
HAMBURG...
LURAY...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
LAT...LON 3882 7821 3857 7859 3870 7877 3911 7830
3926 7807 3913 7785
TIME...MOT...LOC 1843Z 268DEG 25KT 3918 7785 3868 7861
$$
GMS019
WWUS51 KLWX 081902
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
302 PM EDT SAT SEP 8 2012
VAC043-069-139-171-187-840-081912-
/O.CAN.KLWX.SV.W.0321.000000T0000Z-120908T1930Z/
SHENANDOAH VA-WARREN VA-CITY OF WINCHESTER VA-FREDERICK VA-CLARKE VA-
PAGE VA-
302 PM EDT SAT SEP 8 2012
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR THE CITY OF
WINCHESTER...AND PAGE...CLARKE...FREDERICK...WARREN AND SHENANDOAH
COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3882 7821 3857 7859 3870 7877 3911 7830
3926 7807 3913 7785
TIME...MOT...LOC 1902Z 268DEG 25KT 3918 7768 3869 7844
$$
GMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 10:17 AM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Sep 8, 10:17 AM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1017 AM EDT SAT SEP 8 2012
.SYNOPSIS...
A COLD FRONT WILL CROSS THE MID ATLANTIC THIS AFTERNOON AND
EVENING. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED IN ADVANCE OF
THIS FRONT. COOLER AND MUCH DRIER AIR WILL MOVE IN SUNDAY AND
REMAIN OVER THE REGION THROUGH AT LEAST MID WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PRE-FRONTAL BAND OF SHWRS HAS BEEN SLOW TO ENTER WRN CWA THIS
MRNG...AND ACTIVITY HAS BEEN DIMINISHING...THUS POPS ADJUSTED
DOWNWARD FOR NEXT FEW HOURS. SFC CDFNT LAGGING BEHIND INITIAL
PCPN...AND AT 14Z IS LOCATED ACRS WRN WV. CNVTCV BAND DVLPG ALONG
THIS FEATURE...WHICH SHUD RACE AHEAD OF ANY PRE-FRONTAL PCPN BY
THIS AFTN ACRS SHEN VLY. FRONT WILL ENCOUNTER HIGHLY UNSTABLE
ATM...SO TSTMS SHUD INTENSIFY AS THEY PUSH EWD THRU CWA. BULK
SHEAR IS VERY HIGH AND FAVORABLE FOR STRONG WIND GUSTS.
HODOGRAPH/ENVIRONMENTAL SHEAR ARE ORIENTED SUCH THAT ISOLATED
TORNADOES ARE ALSO PSBL...THO DMGG WINDS ARE MOST SIGNIFICANT THREAT.
AMPLE SUN THIS MRNG ALLOWING TEMPS TO RISE WELL INTO 80S BEFORE TSTMS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
TRAILING STRATIFORM EXPECTED TO MOVE EAST THROUGH THE
EVENING...WITH DRY/COOL AIR COMING IN FROM THE NW. NWLY FLOW
AROUND 10 MPH WILL LIMIT FOG. MIN TEMPS IN THE 40S IN THE POTOMAC
HIGHLANDS...50S ELSEWHERE /LOW 60S NEAR SHORE AND URBAN AREAS/
WITH SKIES CLEARING.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
COLD FRONT WILL BE OFFSHORE BY SUNDAY WITH COOLER AND DRIER HIGH
PRESSURE MOVING IN. TEMPS SHOULD STAY NEAR OR A LITTLE BELOW NORMAL
THROUGH AT LEAST MIDWEEK BEFORE TEMPS RISE A LITTLE AS THE HIGH
SHIFTS OFFSHORE AND WINDS SWAP TO A SOUTHERLY DIRECTION. THE NEXT
SIGNIFICANT WEATHER FEATURE IS A WEAK COLD FRONT APPROACHING BY THE
END OF NEXT WEEK. NO EXPECTED TROPICAL THREATS TO OUR FORECAST AREA
THROUGH NEXT WEEK.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
SLY FLOW INCREASES THIS MORNING IN ADVANCE OF THE APPROACHING
COLD FRONT. LINE/S/ OF THUNDERSTORMS EXPECTED IN ADVANCE OF THE
FRONT ACROSS THE TERMINALS FROM WEST TO EAST THIS AFTERNOON INTO
THE EVENING. SOME STORMS MAY BE STRONG/SEVERE...WITH DAMAGING WIND
GUSTS.
PCPN ENDS AND CLOUDS GRADUALLY CLR TONIGHT WITH DRY NWLY FLOW AROUND
10 KT LIMITING FOG DEVELOPMENT.
VFR CONDS EXPECTED THRU NEXT WK. NW WINDS 10-20 KTS SUN/MON...
DIMINISHING THEREAFTER AS HIGH PRESSURE MOVES IN.
&&
.MARINE...
GUSTY SLY WINDS TDA AHEAD OF CDFNT. LINE/S/ OF TSTMS EXPECTED LATE
AFTERNOON INTO EVENING ACROSS THE WATERS IN ADVANCE OF THE COLD
FRONT. SPECIAL MARINE WARNINGS EXPECTED SINCE MAIN THREAT WITH THE
WEATHER IS DAMAGING WINDS. NWLY FLOW AFTER THE FRONT CONTINUES SCA
FOR MAIN PORTIONS OF THE WATERS TONIGHT WITH GUSTS AROUND 20 KT.
GUSTY NW WINDS SUNDAY ARE EXPECTED TO REMAIN AROUND 20KTS FOR MUCH
OF THE BAY CHANNEL SOUTH OF BALTIMORE AND LOWER POTOMAC DURING THE
MORNING...REQUIRING A SMALL CRAFT ADVISORY THERE SUNDAY MORNING.
OTHERWISE NO MARINE HAZARDS THROUGH NEXT WEEK.
&&
.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES EXPECTED TO REMAIN ABOUT THREE QUARTERS FOOT
ABOVE ASTRONOMICAL PREDICTION INTO SATURDAY EVENING WITH SLY FLOW
IN ADVANCE OF A COLD FRONT. POST FRONT WILL BE NWLY FLOW AND MORE
NORMAL WATER LEVELS. WITH THE PREFERRED TIDE TONIGHT HAVING
PAST...NO COASTAL FLOODING IS EXPECTED.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ531-539>541.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ530-538-542.
SMALL CRAFT ADVISORY UNTIL 3 PM EDT SUNDAY FOR ANZ532>534-537-
543.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ535-
536.
&&
SYNOPSIS...BAJ/CAS
NEAR TERM...KONARIK
SHORT TERM...BAJ/KONARIK
LONG TERM...CAS
AVIATION...BAJ/KONARIK/CAS
MARINE...BAJ/KONARIK/CAS
TIDES/COASTAL FLOODING...BAJHazardous weather outlook, Sep 8, 12:21 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1221 PM EDT SAT SEP 8 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 091000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1221 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 10PM EDT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EVENING IN ADVANCE OF A COLD FRONT APPROACHING FROM THE WEST. SOME STORMS WILL PRODUCE DAMAGING WIND GUSTS OF UP TO 70 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE. A SMALL CRAFT ADVISORY IS IN EFFECT FOR PORTIONS OF THE WATERS THIS MORNING...EXPANDING TO ALL THE WATERS THIS AFTERNOON...BEFORE DROPPING FOR THE MIDDLE AND UPPER TIDAL POTOMAC TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE SMALL CRAFT ADVISORY CONTINUES FOR PORTIONS OF THE WATERS INTO SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-091000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1221 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 10PM EDT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EVENING IN ADVANCE OF A COLD FRONT APPROACHING FROM THE WEST. SOME STORMS WILL PRODUCE DAMAGING WIND GUSTS OF UP TO 70 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE MAINLY EAST OF THE BLUE RIDGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED.
In the hours before
Special weather statement, Sep 8, 1:49 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
149 PM EDT SAT SEP 8 2012
MDZ004-VAZ042-WVZ053-081815-
FREDERICK MD-JEFFERSON WV-LOUDOUN VA-
149 PM EDT SAT SEP 8 2012
...STRONG THUNDERSTORMS TO AFFECT FREDERICK...JEFFERSON AND LOUDOUN
COUNTIES...
AT 149 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF DOUBS TO 3 MILES SOUTHWEST OF
HILLSBORO...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE HILLSBORO...LUCKETTS...PURCELLVILLE AND
POINT OF ROCKS.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3931 7738 3916 7756 3914 7774 3917 7789
3930 7778 3932 7763
TIME...MOT...LOC 1749Z 266DEG 18KT 3936 7752 3916 7776
GMSSpecial weather statement, Sep 8, 1:52 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
152 PM EDT SAT SEP 8 2012
VAZ026>028-030-031-WVZ055-506-081815-
SHENANDOAH VA-WARREN VA-CLARKE VA-EASTERN PENDLETON WV-HARDY WV-
ROCKINGHAM VA-FREDERICK VA-
152 PM EDT SAT SEP 8 2012
...STRONG THUNDERSTORMS TO AFFECT SHENANDOAH...WARREN...CLARKE...
EASTERN PENDLETON...HARDY...ROCKINGHAM AND FREDERICK COUNTIES...
AT 152 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF STAR TANNERY TO 3 MILES NORTH OF
MOYERS...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE JEROME...CRIDERS...EDINBURG...STEPHENS
CITY...STRASBURG...MILLWOOD PIKE AND WINCHESTER.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3920 7819 3914 7790 3851 7896 3850 7948
3890 7900
TIME...MOT...LOC 1752Z 253DEG 17KT 3908 7835 3857 7933
GMSSpecial weather statement, Sep 8, 2:02 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
202 PM EDT SAT SEP 8 2012
MDZ005>007-081900-
HARFORD MD-CARROLL MD-NORTHERN BALTIMORE MD-
202 PM EDT SAT SEP 8 2012
...STRONG THUNDERSTORMS TO AFFECT HARFORD...CARROLL AND NORTHERN
BALTIMORE COUNTIES...
AT 202 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF FREELAND TO 6 MILES WEST OF
UPPERCO...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE PARKTON...UPPERCO...BORING...BUTLER...
JARRETTSVILLE.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3968 7625 3952 7648 3945 7690 3973 7679
3972 7624
TIME...MOT...LOC 1802Z 252DEG 32KT 3976 7672 3958 7690
GMSLocal storm report, Sep 8, 2:03 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
203 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG 1 ESE HALFWAY 39.61N 77.75W
09/08/2012 WASHINGTON MD DEPT OF HIGHWAYS
TREE DOWN ACROSS MD RT 632 BETWEEN HALFWAY AND I-70
&&
EVENT NUMBER LWX1201176
SMZSpecial weather statement, Sep 8, 2:04 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
204 PM EDT SAT SEP 8 2012
VAZ025-026-504-WVZ506-081830-
EASTERN HIGHLAND VA-EASTERN PENDLETON WV-ROCKINGHAM VA-AUGUSTA VA-
204 PM EDT SAT SEP 8 2012
...STRONG THUNDERSTORMS TO AFFECT EASTERN HIGHLAND...EASTERN
PENDLETON...ROCKINGHAM AND AUGUSTA COUNTIES...
AT 204 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SUGAR GROVE TO 7 MILES WEST OF WILLIAMSVILLE...MOVING
EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE DALE ENTERPRISE...BUFFALO GAP AND
BRIDGEWATER.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3854 7934 3849 7884 3801 7937 3809 7949
3810 7949 3814 7946 3816 7945 3816 7949
3815 7951 3815 7953 3818 7953 3822 7971
TIME...MOT...LOC 1804Z 270DEG 27KT 3851 7928 3818 7965
GMSLocal storm report, Sep 8, 2:13 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
213 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG CAVETOWN 39.64N 77.59W
09/08/2012 WASHINGTON MD DEPT OF HIGHWAYS
TREE DOWN ACROSS MD RT 66 AT CAVETOWN CHURCH RD
&&
EVENT NUMBER LWX1201178
SMZThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 10:42 PM EDT | Small Craft Advisory | LWX | 23 hr | |
| Sep 8, 11:51 AM EDT | Special Weather Statement | LWX | Frederick | 24 min |
| Sep 8, 12:02 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, City of Winchester | 43 min |
| Sep 8, 12:43 PM EDT | Special Weather Statement | LWX | Clarke, Frederick, City of Winchester | 47 min |
| Sep 8, 1:22 PM EDT | Special Weather Statement | LWX | Clarke | 23 min |
| Sep 8, 1:49 PM EDT | Special Weather Statement | LWX | Loudoun | 26 min |
| Sep 8, 1:52 PM EDT | Special Weather Statement | LWX | Clarke, Shenandoah, City of Winchester | 23 min |
| Sep 8, 2:04 PM EDT | Special Weather Statement | LWX | Augusta | 26 min |
| Sep 8, 2:19 PM EDT | Special Weather Statement | LWX | Loudoun | 26 min |
| Sep 8, 2:28 PM EDT | Tornado Warning | LWX | Frederick, Shenandoah, Warren | 20 min |
| Sep 8, 2:32 PM EDT | Special Weather Statement | LWX | Augusta, Rockingham, City of Harrisonburg, City of Staunton, City of Waynesboro | 28 min |
| Sep 8, 2:47 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Culpeper, Fauquier, Loudoun, Madison, Page and 3 more | 58 min |
| Sep 8, 2:51 PM EDT | Special Weather Statement | LWX | Culpeper, Greene, Madison | 39 min |
| Sep 8, 3:10 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Sep 8, 3:16 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, City of Charlottesville | 32 min |
| Sep 8, 3:17 PM EDT | Special Weather Statement | LWX | Greene, Madison, Nelson, City of Waynesboro | 28 min |
| Sep 8, 3:18 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church, City of Manassas and 1 more | 87 min |
| Sep 8, 3:22 PM EDT | Special Marine Warning | LWX | 98 min | |
| Sep 8, 3:22 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Culpeper, Fairfax, Fauquier, Loudoun, Prince William and 6 more | 68 min |
| Sep 8, 3:29 PM EDT | Tornado Warning | LWX | Fairfax, City of Fairfax | 20 min |
| Sep 8, 3:44 PM EDT | Tornado Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Falls Church | 15 min |
| Sep 8, 3:55 PM EDT | Special Weather Statement | LWX | Albemarle, Culpeper, Madison, Nelson, Orange, Spotsylvania and 3 more | 80 min |
| Sep 8, 3:58 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, Prince William, Stafford, City of Alexandria, City of Falls Church | 55 min |
| Sep 8, 4:06 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Orange, Spotsylvania, Stafford, City of Fredericksburg | 39 min |
| Sep 8, 4:20 PM EDT | Special Marine Warning | LWX | 85 min | |
| Sep 8, 4:47 PM EDT | Special Weather Statement | LWX | King George, Spotsylvania, Stafford, City of Fredericksburg | 28 min |
| Sep 8, 4:56 PM EDT | Special Marine Warning | LWX | 72 min | |
| Sep 8, 5:41 PM EDT | Special Marine Warning | LWX | 67 min | |
| Sep 8, 5:58 PM EDT | Special Marine Warning | LWX | 83 min | |
| Sep 8, 12:35 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Jefferson | 40 min |
| Sep 8, 1:17 PM EDT | Special Weather Statement | LWX | Grant, Pendleton | 43 min |
| Sep 8, 1:38 PM EDT | Special Weather Statement | LWX | Hampshire, Hardy, Morgan | 37 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.